Alert archive / Michigan / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Detroit, MI

July 16, 2008Lapeer County, Michigan

NWS Detroit, MI issued this flash flood warning at Jul 16, 2008, 7:11 PM EDT for Lapeer County, Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 7:11 PM EDT (23:11 UTC)
Expired
Jul 17, 2008, 1:15 AM EDT
In force
6 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 40 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:00 PM EDTFLASH FLOODLapeer, MIREPORTED BY THE COURTHOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 162311
FFWDTX
MIC087-170515-
/X.NEW.KDTX.FF.W.0004.080716T2311Z-080717T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
711 PM EDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL LAPEER COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 115 AM EDT THURSDAY

* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS PRODUCING FLASH FLOODING FROM THUNDERSTORMS OVER THE   
WARNED AREA.  THESE THUNDERSTORMS ARE MOVING SLOWLY AND CONTINUING 
TO REDEVELOP.

WEATHER SERVICE RADAR AND SPOTTER REPORTS INDICATE UP TO 4 INCHES OF 
RAIN HAS FALLEN SINCE 515 PM.  THUNDERSTORMS WILL CONTINUE THROUGH 
THE EVENING AND EARLY NIGHT WITH ADDITIONAL HEAVY RAINFALL LIKELY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345

$$
4 follow-up statements
000 
WGUS73 KDTX 170010
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
810 PM EDT WED JUL 16 2008

MIC087-170515-
/X.CON.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-
810 PM EDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
LAPEER COUNTY...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAPEER AND 
ELBA.

RADAR INDICATED UP TO 5 INCHES OF RAIN HAS FALLEN BETWEEN 530 PM AND 
800 PM ACROSS THE WARNED AREA.

THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 11 PM WITH ADDITIONAL 
HEAVY RAINFALL LIKELY.

WIDESPREAD FLOODING HAS BEEN REPORTED FROM LAPEER TO ELBA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345

$$

DRC
000 
WGUS73 KDTX 170122
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 PM EDT WED JUL 16 2008

MIC087-170515-
/X.CON.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-
922 PM EDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
LAPEER COUNTY...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF THUNDERSTORMS FROM LAPEER COUNTY WEST TO NEAR 
GRAND RAPIDS.  THIS BAND WAS MOVING EAST AT ABOUT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAPEER AND 
ELBA.

WEATHER SERVICE RADAR AND GROUND REPORTS INDICATE THAT UP TO 5 
INCHES OF RAIN HAS FALLEN FROM 530 PM TO 915 PM.  REPORTS HAVE BEEN 
RECEIVED OF FLOODING OF MANY ROADS...DITCHES...SMALL STREAMS AND 
DRAINAGES.

THUNDERSTORMS WILL CONTINUE THROUGH ABOUT MIDNIGHT AND ARE CAPABLE 
OF PRODUCING ADDITIONAL HEAVY RAINFALL.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHEAST MICHIGAN.

LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345

$$

DRC
000 
WGUS73 KDTX 170235
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1035 PM EDT WED JUL 16 2008

MIC087-170515-
/X.CON.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-
1035 PM EDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
LAPEER COUNTY...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF THUNDERSTORM PRODUCING MODERATE TO HEAVY RAINFALL 
FROM LAPEER WEST TO LANSING.  THIS BAND WAS MOVING EAST AT ABOUT 35 
MPH.

WEATHER SERVICE RADAR AND SURFACE REPORTS HAVE INDICATED UP TO 6 
INCHES OF RAIN HAS FALLEN BETWEEN 530 PM AND 1030 PM IN AN AREA FROM 
ELBA TO LAPEER AND FROM HADLEY NORTH TO NEAR COLUMBIAVILLE.  THUNDERSTORMS
WILL BE ENDING BY MIDNIGHT WITH UP TO AN ADDITIONAL HALF AN INCH OF 
RAINFALL POSSIBLE.

EXCESSIVE RUNOFF FROM THESE STORMS ARE CAUSING FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS MAYBE FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHEAST MICHIGAN.

LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345

$$

DRC
000 
WGUS73 KDTX 170512
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
112 AM EDT THU JUL 17 2008

MIC087-170530-
/X.EXP.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-
112 AM EDT THU JUL 17 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT FOR LAPEER
COUNTY...

RAIN ENDED SEVERAL HOURS AGO...AND MUCH OF THE PREVIOUS HEAVY RAIN 
HAS RUN OFF WITH LITTLE OR NO STANDING WATER REPORTED. THUS...THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.  


LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345

$$

SF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:58 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 16, 3:58 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT WED JUL 16 2008

.SHORT TERM...THIS AFTERNOON AND TONIGHT

A HEALTHY DOSE OF ANTICYCLONIC VORTICITY ADVECTION HAS PROVED
SUFFICIENT IN SUPPRESSING ANY REAL CONVECTIVE DEVELOPMENT THROUGH
THE EARLY AFTERNOON HOURS. WITH THE OVERALL WEAK COLUMN WIND
PROFILE...MULTIPLE BOUNDARIES/SOME INTERSECTING...HAVE DEVELOPED
ACROSS SOUTHEASTERN MICHIGAN. THE MAIN STATIONARY FRONT HAS CURRENT
PLACEMENT ALONG A LINE FROM NEW BALTIMORE TO LUDINGTON. IN
ADDITION...A NUMBER OF LAKE BOUNDARIES ARE SHOWING UP PARALLEL TO
THE LOCAL WATERWAYS. PLENTY OF INSTABILITY RESIDES SOUTH OF THE
STATIONARY FRONT WHERE AFTERNOON SBCAPES HAVE REACHED/EXCEEDED 3500
J/KG. THEREFORE...EXPECT THUNDERSTORM DEVELOPMENT 21Z-00Z ALONG AND
SOUTH OF THE DESCRIBED LARGER SCALE BAROCLINIC ZONE (FAVORING
ENHANCED SURFACE CONVERGENCE FROM LAKE BOUNDARIES).

TONIGHT...MODEL GUIDANCE ADVERTISES THE CVA ASSOCIATED WITH THE
WISCONSIN STORMS TO SPREAD INTO PORTIONS OF CENTRAL AND SOUTHEASTERN
LOWER MICHIGAN. HAVE MAINTAINED/BUT INCREASED THE CHANCE POPS 00-06Z
FOR THE NORTHERN CWA. CONCEPTUALIZING ADDITIONAL DEVELOPMENT
EASTWARD INTO LAKE MICHIGAN/WESTERN PORTIONS OF LOWER MICHIGAN.
WITH THE GREATER SYNOPTIC SUPPORT/CVA AND 850MB THETA E ADVECTION.
THIS IDEA IS FOSTERED AS OBSERVATIONAL/NUMERICAL GUIDANCE EVIDENCE
SUGGESTING THE INSTABILITY AXIS LYING FROM NORTHWEST TO SOUTHEAST
ALONG THE REFERENCED BAROCLINIC ZONE.

WITH RESPECT TO THE INSTABILITY...A SLIGHT CHANCE OF SEVERE STORMS
WILL EXIST FOR ALL LOCATIONS.  A BELT OF STRONGER WESTERLIES IN
PLACE NORTH OF THE FORECAST AREA IS OVERLAPPING AREAS NORTH OF I69
(0-6KM BULK SHEAR OF 30 KNOTS).  THEREFORE...EXPECT BEHAVIOR SOUTH
OF I 69 TO REMAIN PULSE TYPE WITH MULTICELLS POSSIBLE NORTH UNDER
GREATER SHEAR. THOUGHTS ARE UNCHANGED...HAIL TO ONE INCH AND
DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS THROUGH
MIDNIGHT. GIVEN SLOW STORM MOVEMENT...TORRENTIAL RAINFALL WILL ALSO
BE POSSIBLE.

LOWS TONIGHT WILL SETTLE INTO THE 60S FOR ALL AREAS...70 FOR THE
METRO AREA.

&&

.LONG TERM...THURSDAY THROUGH WEDNESDAY

THE EARLY PART OF THE EXTENDED FORECAST REMAINS CONSISTENT WITH THE
PREVIOUS FORECAST AS THE NORTHERN EDGE OF A LARGE UPPER HIGH OVER
THE SOUTHERN GREAT LAKES IS VERY GRADUALLY SHUNTED SOUTH AS A NUMBER
OF SHORTWAVES RACE ALONG THE WESTERLIES NEAR THE CANADIAN BORDER. A
SURFACE FRONT DRAPED NORTH OF THE CWA ON THURSDAY WILL SLOWLY EDGE
SOUTH BACK INTO THE AREA BY SATURDAY...BEFORE STALLING. WITHIN THIS
REGIME...WOULD EXPECT SHOWER/THUNDERSTORM ACTIVITY TO BE MINIMIZED
ON THURSDAY AND PRETTY MUCH INTO FRIDAY AS WELL. AREAS FROM M 59 ON
SOUTH LUCKY SEE MUCH MORE THAN AN ISOLATED/WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS. WILL MAINTAIN A 20-30% CHANCE I 69 NORTH AS ANY
ACTIVITY FOCUSED ALONG THE FRONT TO THE NORTH WOULD HAVE A BETTER
CHANCE OF CLIPPING THE REGION DUE TO ANY PROPAGATION EFFECTS. AS THE
FRONT SAGS BACK INTO THE REGION ON SATURDAY...PRECIPITATION CHANCES
WILL INCREASE DUE TO BETTER CONVERGENCE AND MOISTURE POOLING. WILL
INCREASE THE CHANCE OF SHOWERS/THUNDERSTORMS TO 40% SATURDAY WITH
THIS GENERAL IDEA HOLDING INTO SUNDAY.

AT THIS POINT IN THE FORECAST...A MAJOR UPPER LEVEL PATTERN CHANCE
IS FORECAST AS THE ZONAL FLOW LATE THIS WEEKEND INTO THE WEEKEND
AMPLIFIES AS A LARGE SHORTWAVE DISTURBANCE...DROPPING SOUTH ALONG
THE BRITISH COLUMBIA COAST TODAY...MAKES ITS WAY INTO THE GREAT
LAKES BY MONDAY AND RESULTS IN A LARGE UPPER LOW WHICH THEN STALLS
OVER THE AREA FOR THE BALANCE OF THE FORECAST. PERIODIC SHOWERS AND
THUNDERSTORMS WILL PERSIST...BUT IN A LESS ORGANIZED FASHION AS THE
MAIN MECHANISM WILL BE DIURNAL INSTABILITY UNDER THE COLD POOL OF
THE UPPER LOW.

TEMPERATURES WILL START OUT VERY WARM ON THURSDAY/FRIDAY WITH HIGHS
INTO THE LOWER 90S IN MOST AREAS AS THE SURFACE FRONT WILL BE NORTH
OF THE AREA AND SOUTHWEST FLOW CONTINUES TO FEED HOT AIR INTO THE
CENTRAL GREAT LAKES. TEMPERATURES WILL THEN EDGE BACK DOWN INTO THE
80S SATURDAY/SUNDAY AS THE FRONT SETTLES INTO THE REGION AND CLOUDS
AND THUNDERSTORMS WILL BE MORE PREVALENT. THIS COOLING TREND WILL
PERSIST INTO EARLY NEXT WEEK AS THE UPPER LOW FORMS. WOULD EXPECT
HIGHS BACK CLOSER TO 80 DEGREES IN MANY AREAS.

&&

.MARINE...

A WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED OVER SOUTHERN LAKE HURON
AND SOUTHERN LOWER MICHIGAN THROUGH TONIGHT...WITH SCATTERED SHOWERS
AND THUNDERSTORMS POSSIBLE. THIS FRONT WILL BEGIN LIFTING NORTH BY
THURSDAY AND STALL OVER NORTHERN LOWER MICHIGAN/NORTHERN LAKE HURON
ON FRIDAY...WITH ADDITIONAL SHOWERS/THUNDERSTORMS FOCUSED OVER THE
NORTHERN HALF OF LAKE HURON. SOUTHWEST FLOW WILL INCREASE LATE IN
THE DAY THURSDAY INTO FRIDAY AS THE FRONT MOVES NORTH. GUSTS WILL
APPROACH 20 KNOTS ON THE IMMEDIATE LAKE HURON SHORELINE BY THURSDAY
EVENING...AND BY FRIDAY...STRONGER FLOW MAY ALLOW 20-25 KNOT GUSTS
TO PENETRATE FURTHER INTO THE NEARSHORE WATERS. THIS MAY VERY WELL
REQUIRE SMALL CRAFT ADVISORIES...ESPECIALLY OVER SAGINAW BAY WHERE
SOUTHWEST FLOW WILL CHANNEL UP THE BAY. THIS FRONT WILL THEN SINK
BACK SOUTH OVER THE WEEKEND...SPREADING SHOWERS/THUNDERSTORMS INTO
THE SOUTHERN HALF OF LAKE HURON...AND TO SOME EXTENT...TO WESTERN
LAKE ERIE.

&&

.PREV DISCUSSION...ISSUED 139 PM EDT WED JUL 16 2008

AVIATION...

NOTE...EARLIER UPDATE DISCUSSION IS BELOW.

AN EXTREMELY UNSTABLE AIRMASS WILL ALLOW FOR A THREAT OF
THUNDERSTORMS THIS AFTERNOON. HAVE ADDED TIMING WITH THREE HOUR
TEMPO GROUPS. EXPECTING ISOLATED TO SCATTERED ACTIVITY TO FIRE A
TOUCH EARLIER (SOUTH OF A STATIONARY FRONT) FOR THE DETROIT TAF
SITES. LARGER SCALE FORCING WILL EXIT WISCONSIN AND IS EXPECTED TO
ARRIVE AROUND 00UTC FOR KMBS/KFNT. OUTSIDE OF ANY
THUNDERSTORMS...CONDITIONS WILL REMAIN VFR WITH LIGHT SURFACE
WINDS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....DG
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 16, 4:45 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT WED JUL 16 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-171600-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
445 PM EDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY
SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE
BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 69.
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN LOWER
MICHIGAN EARLY THIS EVENING AND WILL MOVE EAST SOUTHEAST INTO
SOUTHEAST LOWER MICHIGAN AFTER 6 PM.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN
MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM
MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A
FRONTAL BOUNDARY LINGERS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN REQUESTED. THE USUAL TEXT MESSAGE SYSTEM
TO NOTIFY SPOTTERS TO ACTIVATE WILL NOT BE AVAILABLE TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-171600-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
445 PM EDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY
SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE
BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED FOR AREAS NORTH OF PORT HURON. THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS NORTHERN LOWER MICHIGAN EARLY THIS
EVENING AND WILL MOVE EAST SOUTHEAST INTO SOUTHEAST LOWER MICHIGAN
AND LAKE HURON AFTER 6 PM.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN
MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM
MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A
FRONTAL BOUNDARY LINGERS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

RBP/CB/SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 16, 6:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             5 W MIDLAND             43.62N 84.33W
07/16/2008  E0.75 INCH       MIDLAND            MI   LAW ENFORCEMENT

&&

BABICH
Local storm report, Jul 16, 6:49 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             2 NW BROCKWAY           43.09N 82.79W
07/16/2008  E1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

BABICH
Local storm report, Jul 16, 6:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             YALE                    43.13N 82.80W
07/16/2008  E1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

BABICH
Local storm report, Jul 16, 6:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             YALE                    43.13N 82.80W
07/16/2008  E1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

            YALE AND M-19

&&

BABICH
Local storm report, Jul 16, 6:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             GENESEE                 43.11N 83.62W
07/16/2008  E1.00 INCH       GENESEE            MI   TRAINED SPOTTER

            MT. MORRIS AND SAGINAW

&&

BABICH
Local storm report, Jul 16, 7:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             GENESEE                 43.11N 83.62W
07/16/2008  E1.75 INCH       GENESEE            MI   AMATEUR RADIO

            IRISH AND RICHFIELD

&&

BABICH

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:16 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer74 min
Jul 16, 5:56 PM EDTSpecial Marine WarningDTX94 min
Jul 16, 6:02 PM EDTSevere Thunderstorm WarningDTXMidland, Saginaw88 min
Jul 16, 6:17 PM EDTSevere Thunderstorm WarningDTXSaint Clair42 min
Jul 16, 6:42 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw93 min
Jul 16, 6:46 PM EDTSevere Thunderstorm WarningDTXSanilac38 min
Jul 16, 6:51 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer84 min
Jul 16, 6:55 PM EDTSevere Thunderstorm WarningDTXSaginaw95 min
Jul 16, 7:18 PM EDTFlash Flood WarningDTXMidland2 hr

Nearby

Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.